Publish in this journal
Journal Information
Vol. 110. Issue 6.
Pages 448-459 (July - August 2019)
Share
Share
Download PDF
More article options
ePub
Visits
0
Vol. 110. Issue 6.
Pages 448-459 (July - August 2019)
Consensus Document
DOI: 10.1016/j.adengl.2019.05.003
Clinical Management of Cutaneous Adverse Events in Patients on Chemotherapy: A National Consensus Statement by the Spanish Academy of Dermatology and Venereology and the Spanish Society of Medical Oncology
Manejo clínico de los eventos adversos cutáneos en pacientes tratados con quimioterapia: consenso nacional de la Academia Española de Dermatología y Venereología y de la Sociedad Española de Oncología Médica
Visits
0
O. Sanmartína, C. Beatob, H. Jin Suh-Ohc, I. Aragónd, A. Españae, M. Majemf, S. Segurag, A. Gúrpideh, R. Botellai,
Corresponding author
rbotellaes@gmail.com

Corresponding author.
, C. Grávalosj
a Servicio de Dermatología, Instituto Valenciano de Oncología, Valencia, España
b Departamento de Oncología Médica, Hospital Universitario Virgen Macarena, Sevilla, España
c Servicio de Dermatología, Complejo Hospitalario Universitario de Pontevedra, Pontevedra, España
d Departamento de Oncología Médica, Complejo Hospitalario Universitario de Huelva, Huelva, España
e Servicio de Dermatología, Clínica Universitaria de Navarra, Pamplona, España
f Departamento de Oncología Médica, Hospital de la Santa Creu i Sant Pau, Barcelona, España
g Servicio de Dermatología, Hospital del Mar, Barcelona, España
h Departamento de Oncología Médica, Clínica Universitaria de Navarra, Pamplona, España
i Servicio de Dermatología, Hospital Universitario La Fe, Facultad de Medicina, Universidad de Valencia, Valencia, España
j Servicio de Oncología Médica, Hospital Universitario Doce de Octubre, Madrid, España
This item has received
0
Visits
Article information
Abstract
Full Text
Bibliography
Download PDF
Statistics
Figures (3)
Show moreShow less
Tables (2)
Table 1. Classification of chemotherapy drugs, mechanisms of action, and common cutaneous toxicities.
Table 2. Frequency and severity of chemotherapy-induced alopecia.
Show moreShow less
Abstract

Although the arrival of new chemotherapy drugs and combinations has brought progress in terms of cancer patient survival, they entail many adverse effects that can compromise treatment, and hence prognosis, of the disease. Cytostatic agents can cause dermatological toxicity, among other side effects. The most familiar adverse effect of chemotherapy is alopecia. Although not serious, this changes the outward appearance of cancer patients. Other adverse effects include hypersensitivity and photosensitivity reactions, hand-foot syndrome, epidermal necrolysis, recall reactions, scleroderma-like reactions, Raynaud's phenomenon, eccrine squamous syringometaplasia, neutrophilic eccrine hidradenitis, nail abnormalities, pigmentation changes and extravasation injuries. Onset of these adverse effects often causes dose reduction and/or delayed treatment, which can affect patient survival and quality of life. It is therefore important to prevent their occurrence and treat them promptly, which requires cooperation between medical oncologists and dermatologists. This article reviews chemotherapy-associated dermatological toxicity, along with its diagnosis and therapeutic management.

Keywords:
Chemotherapy
Photosensitivity
Hyperpigmentation
Rash
Cutaneous toxicity
Dermatological toxicity
Resumen

A pesar del avance que ha supuesto en la supervivencia de los pacientes oncológicos, la aparición de nuevos agentes quimioterápicos y nuevas combinaciones, estos han traído consigo numerosos efectos adversos que pueden llegar a comprometer el tratamiento y, por consiguiente, el pronóstico de la enfermedad. Entre otros efectos secundarios los citostáticos pueden causar toxicidad dermatológica. El efecto adverso más conocido de la quimioterapia es la alopecia que, aunque no es grave, altera la apariencia externa de los pacientes con cáncer. Otros efectos adversos que pueden observarse son las reacciones de hipersensibilidad y fotosensibilidad, el síndrome mano-pie, la necrólisis epidérmica, las reacciones de reactivación, las reacciones esclerodermiformes, el fenómeno de Raynaud, la siringometaplasia escamosa ecrina, la hidradenitis neutrofílica ecrina, las alteraciones ungueales, las alteraciones en la pigmentación y las lesiones por extravasación. La aparición de estos efectos adversos produce en muchas ocasiones una reducción de dosis y/o retraso del tratamiento, lo que puede afectar a la supervivencia y a la calidad de vida del paciente. Por ello, es importante prevenir su aparición e instaurar un tratamiento temprano, para lo que se hace imprescindible la colaboración entre oncólogos médicos y dermatólogos. En este artículo se revisa la toxicidad dermatológica asociada con la quimioterapia, así como su diagnóstico y abordaje terapéutico.

Palabras clave:
Quimioterapia
Fotosensibilidad
Hiperpigmentación
Erupción
Toxicidad cutánea
Toxicidad dermatológica

Article

These are the options to access the full texts of the publication Actas Dermo-Sifiliográficas (English Edition)
Member
If you are a member of the AEDV:
Go to the members area of the website of the AEDV, (https://aedv.es/backend/login) and login.
Subscriber
Subscriber

If you already have your login data, please click here .

If you have forgotten your password you can you can recover it by clicking here and selecting the option “I have forgotten my password”
Contact
Phone for subscriptions and reporting of errors
From Monday to Friday from 9 a.m. to 6 p.m. (GMT + 1) except for the months of July and August which will be from 9 a.m. to 3 p.m.
Calls from Spain
932 415 960
Calls from outside Spain
+34 932 415 960
Email
Idiomas
Actas Dermo-Sifiliográficas (English Edition)

Subscribe to our newsletter

Article options
    NOTICE Undefined index: tipo (includes_ws_v2/librerias/html/item.php[1258])
    NOTICE Undefined index: tipo (includes_ws_v2/librerias/html/item.php[1258])
    NOTICE Undefined index: tipo (includes_ws_v2/librerias/html/item.php[1258])
    NOTICE Undefined index: tipo (includes_ws_v2/librerias/html/item.php[1258])
  • Additional material
Tools
NOTICE Undefined index: tipo (includes_ws_v2/librerias/html/item.php[1258])
NOTICE Undefined index: tipo (includes_ws_v2/librerias/html/item.php[1258])
NOTICE Undefined index: tipo (includes_ws_v2/librerias/html/item.php[1258])
NOTICE Undefined index: tipo (includes_ws_v2/librerias/html/item.php[1258])
Supplemental materials
es en

¿Es usted profesional sanitario apto para prescribir o dispensar medicamentos?

Are you a health professional able to prescribe or dispense drugs?

es en
Política de cookies Cookies policy
Utilizamos cookies propias y de terceros para mejorar nuestros servicios y mostrarle publicidad relacionada con sus preferencias mediante el análisis de sus hábitos de navegación. Si continua navegando, consideramos que acepta su uso. Puede cambiar la configuración u obtener más información aquí. To improve our services and products, we use "cookies" (own or third parties authorized) to show advertising related to client preferences through the analyses of navigation customer behavior. Continuing navigation will be considered as acceptance of this use. You can change the settings or obtain more information by clicking here.